Hail, Oakland
- When
- April 19, 11:20 PM EST
- Where
- Oakland County, 0.51 mi W of New Hudson
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.520, -83.610
An isolated severe thunderstorm produced 1 inch hail near Milford.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DTX wrote it up.
An isolated severe thunderstorm produced 1 inch hail near Milford.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Apr 19, 6:29 PM EST, 4 hours 51 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
729 PM EDT TUE APR 19 2011
.AVIATION...
CONDITIONS WILL CONTINUE TO DETERIORATE AS LOW PRESSURE TRACKS JUST
SOUTH OF THE REGION LATE TONIGHT. PERIODS OF RAIN CAN BE EXPECTED
THROUGH TONIGHT WITH THE COVERAGE/INTENSITY INCREASING GRADUALLY
INTO THE OVERNIGHT HOURS. CIGS WILL LOWER INTO THE VFR TO LOWER MVFR
RANGE FOR MUCH OF THIS RAIN EVENT...RANGING BETWEEN 600-1200 FEET.
SHOWERS WILL END AS THE LOW PROGRESSES EAST EARLY WEDNESDAY MORNING
WITH CIGS ALSO EVENTUALLY LIFTING BACK TO MVFR TO LOWER VFR AS WEST
TO NORTHWEST FLOW BECOMES ESTABLISHED IN THE WAKE OF THIS LOW. THESE
WINDS WILL BE RATHER GUSTY DURING THE BEST MIXING OF THE DAY...WITH
25+ KNOT GUSTS POSSIBLE DURING WEDNESDAY AFTERNOON.
&&
.PREV DISCUSSION...ISSUED 409 PM EDT TUE APR 19 2011
SHORT TERM...TONIGHT THROUGH WEDNESDAY MORNING...
A WARM FRONT IS CURRENTLY DRAPED ACROSS THE OHIO RIVER VALLEY
ALONG WHICH CONVECTION ERUPTED EARLY THIS MORNING AND QUICKLY
RACED TO THE EAST DURING THE DAY...HELPING KEEP THE SFC FRONT
SUPPRESSED TO THE SOUTH. LIGHT TO MOD PRECIP...WITH SOME EMBEDDED
CONVECTION...HAS OVERSPREAD MUCH OF MICHIGAN AND SHOULD CONTINUE
TO FILL IN TO SW OVER THE COURSE OF THE EVENING HOURS PROVIDED
THAT THIS AFTN'S CONVECTION DID NOT HAVE A SIGNIFICANT ADVERSE
AFFECT NWD MOISTURE TRANSPORT. MODEL CROSS SECTIONS INDICATE
ASCENT ALONG THE WARM FRONT AS IT SLOPES NORTHWARD INTO MI THIS
EVE. ISENTROPIC ASCENT COUPLED WITH FGEN ALOFT...WHICH IS
PARTICULARLY EVIDENT ON THE 800MB SFC...WILL CONTINUE TO SUPPORT
PRECIP DEVELOPMENT INTO THE EVENING. SOME ADDITIONAL ELEVATED
CONVECTION IS POSSIBLE LATE...MAINLY SOUTH OF THE METRO
AREA...WHERE SYNOPTIC SCALE SUPPORT WILL CONINCIDE WITH WEAK
INSTABILITY ABOVE THE FRONTAL INVERSION. BY EARLY MORNING...THE
LOW WILL DRAG A DEFORMATION ZONE ACROSS NORTHERN MI WITH MOST OF
THE PRECIP ON THE COLD SIDE OF THE SYSTEM FALLING ACROSS NORTHERN
PARTS OF THE STATE. THE NAM SUGGESTS THAT DRY AIR WILL BE DRAWN IN
BEHIND THE SYSTEM...ROUGHLY ALONG THE TRACK OF THE 850MB
LOW...WHICH MAY RESULT IN AN EARLY END TO THE RAIN FOR AREAS
SANDWICHED BETWEEN THE DEF ZONE TO THE NORTH AND LINGERING SHRA
ACTIVITY NEAR THE SFC LOW TO THE SOUTH. PTYPE IS NOT EXPECTED TO
BE A CONCERN...THOUGH SOME AREAS MAY SEE A BRIEF PERIOD OF MIXED
FROZEN PRECIP. IF SFC TEMPS CAN GET BELOW FREEZING...MODEL
SOUNDINGS IN NORTHERN TIER...INC THE SAGINAW VALLEY... WOULD BE
SUPPORTIVE OF A PERIOD OF FZRA. HOWEVER...LITTLE IMPACT IS
EXPECTED EVEN IF THE THREAT WERE TO MATERIALIZE AS LATENT HEAT
RELEASE FROM FREEZING ON ELEVATED SFCS WOULD TEND TO BRING SFC
TEMPS BACK UP TO FREEZING. PLUS...THE MOST FAVORABLE PERIOD IS
RELATIVELY SHORT IN DURATION ANYWAY. NONTHELESS...DID INCLUDE
MENTION OF FROZEN PTYPE MIXING IN ACROSS THE NORTHERN THIRD OF THE
FCST AREA.
LONG TERM...WEDNESDAY THROUGH TUESDAY
1000 MB SURFACE LOW WILL BE RAPIDLY LIFTING NORTHEAST IN THE
VICINITY OF WESTERN LAKE ERIE AT 12Z WEDNESDAY MORNING. 12Z MODEL
SUITE CONVERGING ON THIS SOLUTION...ALLOWING FOR A MORE OPEN/
PROGRESSIVE MID LEVEL WAVE AND CORRESPONDING LACK OF DEEPENING OF A
MORE SOUTHERLY TRACKING SURFACE REFLECTION. THIS ADJUSTMENT
TRANSLATES INTO THE OVERALL POST-SYSTEM KINEMATIC FIELD...MOST
NOTABLY WITHIN THE NAM WIND FIELDS WHERE THE 40 KNOT ISOTACH NOW
SHIFTS UP ABOVE 5K FT WHILE THE BETTER ISALLOBARIC FORCING COMPONENT
EXISTS FROM THE OHIO BORDER SOUTHWARD. A PRONOUNCED INCREASE IN
COLD AIR ADVECTION/ISENTROPIC DESCENT WILL TRANSLATE INTO GUSTY
CONDITIONS AS THE MIXED LAYER DEEPENS THROUGH THE DAY...BUT WITH THE
PEAK GUST POTENTIAL NOW LOOKING MORE IN THE 35-40 KNOT RANGE
/HIGHEST SOUTH./ A MARGINAL WIND ADVISORY SETUP ACROSS THE
SOUTH...MORE WORTHY OF A FIRST PERIOD CALL ON THE HEADLINE.
A PERIOD OF MID LEVEL DEFORMATION UNDER FAVORABLE UPPER JET DYNAMICS
WILL MAINTAIN SOME LIGHT WRAPAROUND SHOWERS ACROSS THE NORTH DURING
THE MORNING. THE PASSAGE OF A TRAILING MID LEVEL TROUGH AND THE
ASSOCIATED INCREASE IN CVA WILL AID IN GENERATING SOME ADDITIONAL
DIURNALLY ENHANCED SHOWERS INTO THE AFTERNOON...AGAIN FAVORING I-69
CORRIDOR NORTH. A COOLING THERMAL PROFILE WILL SUPPORT A TRANSITION
TOWARD A LIGHT MIX THROUGH THE AFTERNOON/EVENING. THE STRONG COLD
AIR ADVECTION INTO A WELL MIXED ENVIRONMENT WILL KEEP THE
TEMPERATURE RESPONSE TO A MINIMUM...WITH ANY EARLY DAY READINGS THAT
SNEAK INTO THE 50S ACROSS THE SOUTH FALLING BACK INTO THE 40S BY
AFTERNOON. TEMPERATURES WILL HOLD SOLIDLY WITHIN THE 40S HEADING
NORTH.
SURFACE HIGH PRESSURE BUILDS IN FOR THE THURSDAY PERIOD. BACK END
OF THE MID LEVEL FLOW CYCLONIC FLOW WILL SLOWLY EXIT NORTHEAST
THROUGH THE DAY...BUT LIKELY AID IN SCT/BKN DIURNAL CU DEVELOPMENT
AS LOW LEVEL LAPSE RATES STEEPEN. THE MODEST DEGREE OF INSOLATION
AND DEEPER MIXING UP THROUGH 850 MB WILL WORK TOWARD MODERATING THE
COOL RESIDENT AIRMASS. GIVEN 850 MB READINGS STILL IN THE -7C RANGE...
THIS TRANSLATES INTO HIGHS PREDOMINATELY IN UPPER 40S/LOWER 50S
RANGE.
THE NEXT IN A SERIES OF STRONG MID LATITUDE WAVES WILL RAPIDLY EJECT
OUT INTO THE PLAINS ON FRIDAY. THIS WILL POTENTIALLY EVOLVE INTO
YET ANOTHER DYNAMIC SPRING SYSTEM FOR THE GREAT LAKES AS THE
ASSOCIATED HEIGHT FALLS/SURFACE LOW EJECT NORTHEAST TOWARD THE
REGION INTO FRIDAY NIGHT. STRENGTHENING ISENTROPIC ASCENT...PERHAPS
WORKING IN CONJUNCTION WITH A WEAKER LEAD SHORTWAVE IMPULSE...WILL
SUPPORT THE NORTHEASTWARD EXPANSION OF AN AREA OF PRECIPITATION LATE
THURSDAY NIGHT INTO FRIDAY. INITIAL FORCING WILL RESIDE
PREDOMINATELY ALONG/ABOVE THE 700 MB LAYER AS THE LOW LEVEL WARM
FRONTAL ZONE HOLDS WELL TO THE SOUTH...WITH THIS ASCENT DWINDLING
QUICKLY AS ONE HEADS NORTH. THIS POINTS TOWARD A MORE TAPERED POP
GRADIENT FROM SOUTH TO NORTH FOR FRIDAY. AIRMASS WILL BE UNDERGOING
GENERAL MODERATION /RISING HEIGHTS BUT LITTLE THERMAL ADVECTIVE
COMPONENT/ ON FRIDAY...BUT A MORE WIDESPREAD PRECIPITATION AXIS
WOULD CERTAINLY MUTE THE TEMPERATURE RESPONSE. WILL TRIM HIGHS
SLIGHTLY FRIDAY WITH READINGS OF UPPER 40S/LOWER 50S.
UNSURPRISINGLY THE MODELS ARE WAVERING IN THIS DAY 4-5 PERIOD ON THE
STRENGTH OF THE MID LEVEL ENERGY...RESULTING IN A VARYING RESPONSE
AT THE LOWER LEVELS. GFS REMAINS ON THE STRONGER SIDE OF THE MODEL
ENVELOP...THE ECMWF MUCH WEAKER. THE NET EFFECT IS LINGERING
QUESTIONS AS TO THE SPECIFIC KINEMATIC/THERMODYNAMIC RESPONSE
EVOLVING DOWNSTREAM AS THIS SYSTEM LIFTS NORTHEAST FRIDAY
NIGHT/EARLY SATURDAY. A DEEPENING SYSTEM TRACKING ACROSS WISCONSIN
WOULD CERTAINLY LEND SUPPORT FOR SOME FORM OF WARM SECTOR
PENETRATION AND INCREASING BULK WIND PARAMETERS HEADING INTO FRIDAY
NIGHT...WITH AGGRESSIVE COLD AIR ADVECTION THEN EVOLVING INTO
SATURDAY. STILL AT LEAST 36 HOURS AWAY FROM ATTAINING A BETTER
SAMPLE OF THE WAVE(S) IN QUESTION...SO WILL STICK LARGELY WITH THE
PREVIOUS FORECAST. HIGH POPS REMAIN WARRANTED FRIDAY NIGHT TO
ACCOUNT FOR AT LEAST A GROWING ELEVATED CONVECTIVE THREAT AS HIGHER
MID LEVEL THETA-E SURGES NORTHWARD.
MARINE...
WINDS WILL CONTINUE TO INCREASE TO SCA CRITERIA THIS EVENING AS THE
PRESSURE GRADIENT TIGHTENS AHEAD OF AN APPROACHING LOW. ADDITIONAL
STRENGTHENING OF THE LOW IS NOT EXPECTED...THUS THE GALE WARNING HAS
BEEN CANCELLED FOR THE NEAR SHORE WATERS. HOWEVER...GALES ARE STILL
LIKELY OVER THE OUTER WATERS ON WEDNESDAY...PARTICULARLY ACROSS THE
NORTHERN HALF OF LAKE HURON. WINDS AND WAVES WILL DIMINISH LATE
WEDNESDAY INTO THURSDAY AS HIGH PRESSURE BUILDS IN FROMT HE WEST.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...
GALE WARNING...LHZ361-LHZ362-LHZ363-LHZ462-LHZ463-LHZ464...FROM 2
AM WEDNESDAY TO 2 PM WEDNESDAY.
SMALL CRAFT ADVISORY...NEARSHORE WATERS FROM PORT AUSTIN TO PORT
HURON INCLUDING SAGINAW BAY...UNTIL 5 PM WEDNESDAY.
LAKE ST CLAIR...
SMALL CRAFT ADVISORY...UNTIL 5 PM WEDNESDAY.
MI WATERS OF LAKE ERIE...
SMALL CRAFT ADVISORY...UNTIL 5 PM WEDNESDAY.
&&
AVIATION.....DG
SHORT TERM...JVC
LONG TERM....MR
MARINE.......JVC
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 345 PM EDT TUE APR 19 2011 MIZ047>049-053>055-060>062-200830- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-3 345 PM EDT TUE APR 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LOCATIONS ALONG AND NORTH OF I-69. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT AS LOW PRESSURE TRACKS THROUGH THE AREA. THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE...BUT WILL BE CAPABLE OF PRODUCING PEA SIZE HAIL AND HEAVY RAIN. STORM MOTION WILL BE EAST AT 40 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY BEHIND THE LOW...WESTERLY WINDS ON WEDNESDAY ARE EXPECTED TO GUST INTO THE 30 TO 40 MPH RANGE. THERE IS ANOTHER CHANCE OF THUNDERSTORMS LATE FRIDAY AND FRIDAY NIGHT...AS ANOTHER LOW PRESSURE SYSTEMS MOVE THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. MIZ063-068>070-075-076-082-083-200830- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 345 PM EDT TUE APR 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LOCATIONS ALONG AND SOUTH OF M-59. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THROUGH TONIGHT AS LOW PRESSURE TRACKS THROUGH. THERE IS A SLIGHT CHANCE THESE THUNDERSTORMS MAY BE SEVERE...WITH HAIL TO ONE INCH IN DIAMETER AND WIND GUSTS TO 60 MPH POSSIBLE. THE GREATEST RISK WILL BE NEAR THE OHIO BORDER. ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING HEAVY RAIN. STORM MOTION WILL BE EAST AT 40 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY BEHIND THE LOW...WESTERLY WINDS ON WEDNESDAY ARE EXPECTED TO GUST INTO THE 35 TO 45 MPH RANGE. THERE IS ANOTHER CHANCE OF THUNDERSTORMS LATE FRIDAY AND FRIDAY NIGHT...AS ANOTHER LOW PRESSURE SYSTEMS MOVE THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. SPOTTER ACTIVITATION MAY BE NEEDED TONIGHT. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-200830- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 345 PM EDT TUE APR 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORIES AND GALE WARNINGS ARE IN EFFECT. REFER TO THE LATEST MARINE FORECASTS FOR DETAILS. THERE WILL BE A CHANCE OF THUNDERSTORMS THROUGH TONIGHT AS LOW PRESSURE TRACKS THROUGH. THERE IS A SLIGHT CHANCE THESE THUNDERSTORMS MAY BE SEVERE OVER LAKE ST CLAIR AND LAKE ERIE...WITH HAIL TO ONE INCH IN DIAMETER AND WIND GUSTS TO 60 MPH POSSIBLE. STORM MOTION WILL BE EAST AT 40 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SMALL CRAFT ADVISORIES AND GALE WARNINGS CONTINUE INTO WEDNESDAY. REFER TO THE LATEST MARINE FORECASTS FOR DETAILS. THERE IS ANOTHER CHANCE OF THUNDERSTORMS LATE FRIDAY AND FRIDAY NIGHT...AS ANOTHER LOW PRESSURE SYSTEMS MOVE THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. MR YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1054 PM EDT TUE APR 19 2011 MIZ047-048-053-060-200345- BAY MI-MIDLAND MI-SAGINAW MI-SHIAWASSEE MI- 1054 PM EDT TUE APR 19 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SHIAWASSEE...SAGINAW...MIDLAND AND BAY COUNTIES UNTIL 1145 PM EDT... AT 1049 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM OIL CITY TO LEVEL PARK-OAK PARK...AND MOVING NORTHEAST AT 60 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... COLEMAN... SANFORD... MIDLAND... PINCONNING... FREELAND... AUBURN... ST. CHARLES... LAINGSBURG... CHESANING... BAY CITY... OWOSSO... SAGINAW... PERRY... NEW LOTHROP... DURAND... BIRCH RUN... FRANKENMUTH... OIL CITY... PLEASANT VALLEY... EDENVILLE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. DG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1122 PM EDT TUE APR 19 2011 MIZ068-069-075-076-082-083-200430- LENAWEE MI-LIVINGSTON MI-MONROE MI-OAKLAND MI-WASHTENAW MI-WAYNE MI- 1122 PM EDT TUE APR 19 2011 ...SIGNIFICANT WEATHER ADVISORY FOR MONROE...WAYNE...LENAWEE... WASHTENAW...LIVINGSTON AND OAKLAND COUNTIES UNTIL 1245 AM EDT... AT 1117 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GRAND LEDGE TO 7 MILES SOUTHEAST OF READING TO 63 MILES SOUTH OF ANGOLA...AND MOVING NORTHEAST AT 60 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING. ADDITIONAL THUNDERSTORMS SCATTERED ACROSS THE AREA IN ADVANCE OF THIS LINE MAY ALSO PRODUCE SMALL HAIL. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... HUDSON... MORENCI... MANCHESTER... FOWLERVILLE... CHELSEA... ADRIAN... PINCKNEY... HOWELL... TECUMSEH... DEXTER... SALINE... BRIGHTON... ANN ARBOR... HARTLAND... BLISSFIELD... YPSILANTI... MILAN... MILFORD... HOLLY... DUNDEE... THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. DG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1157 PM EDT TUE APR 19 2011 MIZ048-049-053>055-060>063-200515- BAY MI-GENESEE MI-HURON MI-LAPEER MI-SAGINAW MI-SANILAC MI-SHIAWASSEE MI-ST. CLAIR MI-TUSCOLA MI- 1157 PM EDT TUE APR 19 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ST. CLAIR...TUSCOLA... HURON...EASTERN SHIAWASSEE...GENESEE...LAPEER...EASTERN SAGINAW... SANILAC AND SOUTHEASTERN BAY COUNTIES UNTIL 115 AM EDT... AT 1154 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM QUANICASSEE TO 5 MILES WEST OF COHOCTAH...AND MOVING EAST AT 60 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... REESE... FRANKENMUTH... FLUSHING... CLIO... AKRON... VASSAR... SEBEWAING... FLINT... MILLINGTON... CARO... GRAND BLANC... DAVISON... CASEVILLE... MAYVILLE... COLUMBIAVILLE... CASS CITY... LAPEER... BAD AXE... NORTH BRANCH... PORT AUSTIN... DG
The Detroit radar (KDTX), 23 km away, was scanning. The volume nearest the first event began at 04:19 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2011Every state in 2011This day in weather historyWarnings in Michigan, April 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 295217.